Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is Atripla less toxic residue than Truvada + Sustiva for Liver concerned patient
Sep 16, 2012

I have a question about the regimen that is proper for HBV and HIV. I am about to switch my regimen from 2 tablets daily ( truvada + Sustiva ) to single tablet daily ( Atripla ). I knew they are same regimen but diffent in number of tablets. Is single tablet less toxic residue than 2 tablets for HIV and HBV patient ? Since, I am quite worried about my liver to have too much toxic loaded. Thank you so much in advance for your kind advice.

Response from Dr. McGovern

You ask a good question. As you point out, Atripla = Truvada + Sustiva...They include the same three individuals medications: tenofovir, emtricitabine, efavirenz. The first two drugs are active against hepatitis B and HIV.

You do not need to worry at all about any additional toxicity. There are recent data showing that HIV/HBV coinfected patients have less liver related deaths in this last era of HIV treatment starting in 2002. It is probably no coincidence that this era began an important time in HBV treatment with the introduction of tenofovir.

Keeping HIV suppressed is also important for liver health. When HIV is suppressed there is less inflammation in the body, which can cause liver disease.

So keep up the good work with your medications and you will continue to do well. You should have serial monitoring of your HBV DNA levels to see if you have suppressed your HBV infection. Also you should have serial monitoring of your ultrasounds of your liver.



Previous
Telaprevir for partial responders
Next
Options for people with resistance to entecavir.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement